Hail, Adams
- When
- December 4, 11:45 AM CST
- Where
- Adams County, 2 mi N of Sibley
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.417, -91.400
13 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Dec 4, 10:45 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 1045 AM CST SUN DEC 4 2005 .DISCUSSION...NO REAL CHANGING IN THINKING. AS FRONT HAS ALL BUT STALLED AROUND THE I 20 CORRIDOR. SOUTH OF THE FRONT TEMPS HAVE WARMED UP NICELY TO THE LOWER AND MID 70S. THE JACKSON EVERS INTERNATIONAL AIRPORT EVEN WARMED BACK UP TO 70 AROUND 820 AM JUST BEFORE THE FRONT PASSED. ISENTROPIC LIFT ALREADY STARTING TO INCREASE AND THE SHRA AND EMBEDDED TSRA ACTIVITY IS RESPONDING ESPECIALLY ACROSS THE NRTHN MS AND SESTRN AR. FULLY EXPECT THIS TO INCREASE WITH GOOD COVERAGE NORTH OF THE FRONT. SOUTH OF THE FRONT THERE STILL LIES SOME SEVERE POTENTIAL. VERY WARM AND HUMID CONDITIONS(70 DEGREE TEMPS OVER MID 60S DEWPOINTS) FOR THIS TIME OF THE YEAR IS LEADING TO A DECENTLY UNSTABLE ATMOSPHERE AND WITH THE DEVELOPMENT OF A SFC WAVE IN SE TX SHRA AND TSRA ARE EXPECTED TO INCREASE IN THE WARM SECTOR. THERE EXIST ENOUGH SHEAR FOR A FEW STORMS TO BECOME SEVERE AND SPC HAS MENTIONED THAT A WATCH MAY BE NEEDED LATER TODAY FOR OUR STHRN COUNTIES. THE MAIN THREAT WILL BE HAIL AND WINDS. WILL HOLD OFF ON AN UPDATE RIGHT NOW. && .AVIATION...WIDESPREAD MVFR CEILINGS WILL CONTINUE TO PREVAIL MOST OF THE DAY SOUTH(MEI/HBG) OF THE FRONT WHILE AREAS NORTH(JAN/GLH/GWO) MAY DROP TO IFR STATUS AT TIMES. LOOK FOR SHRA AND TSRA ACTIVITY TO INCREASE THROUGHOUT THE DAY ESPECIALLY AROUND THE GLH/GWO/JAN/MEI. HBG MAY HOLD OFF UNTIL LATE THIS AFTERNOON BEFORE ACTIVITY REALLY GETS GOING. SHRA AND TSRA WILL CAUSE BOTH THE VISBIES AND CEILINGS TO DROP TO IFR STATUS AT TIMES. THERE IS ALSO THE THREAT OF GR AT ALL SITES BUT ESPECIALLY NEAR MEI/HBG. TSRA WINDS MAY ALSO BECOME A PROBLEM NEAR THOSE 2 SITES AS WELL. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && CAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0452 AM CST SUN DEC 04 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051052- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0452 AM CST SUN DEC 04 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY ALONG AND SOUTH OF A LINE FROM PORT GIBSON TO MERIDIAN MISSISSIPPI. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS OF 60 MPH WILL BE THE PRIMARY RISKS. A BRIEF TORNADO CANNOT TOTALLY BE RULED OUT. A WARM...MOIST AIRMASS WAS IN PLACE OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION THIS MORNING. A COLD FRONT FROM THE GOLDEN TRIANGLE AREA OF EAST MISSISSIPPI TO NORTHEAST LOUISIANA WILL MOVE THROUGH THE INTERSTATE 20 CORRIDOR BEFORE IT TRIGGERS THE AFTERNOON ROUND OF SEVERE STORMS...MAINLY OVER SOUTHEASTERN MISSISSIPPI. MODERATE WIND SHEAR WILL COMBINE WITH THE UNSTABLE AIR TO HELP MAINTAIN THE STORMS INTO THE OVERNIGHT WHEN HEAVY RAINFALL WILL BECOME A GREATER CONCERN. OTHERWISE...A LARGE AREA OF POST-FRONTAL RAIN WILL DEVELOP LATER TODAY WITH A FEW ELEVATED THUNDERSTORMS POSSIBLY REACHING THE STRONG CATEGORY. SOME SMALL HAIL WILL THE PRIMARY RISK FROM THE BASTROP LOUISIANA TO VICKSBURG...JACKSON AND PHILADELPHIA MISSISSIPPI AREAS. ...FLOODING... LOCAL DOWNPOURS OF ONE TO TWO INCHES OVER A 6 HOUR PERIOD COULD RESULT IN PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS THROUGH TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. FOR TODAY...THE HEAVIER RAINS SHOULD BE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THEN FOR TONIGHT...THE HEAVY RAINS SHOULD DEVELOP FARTHER SOUTH AND ENCOMPASS MOST OF THE REGION SOUTH OF THE HIGHWAY 82 CORRIDOR FROM SOUTHEAST ARKANSAS TO WINONA TO WEST POINT MISSISSIPPI. THE RAINS SHOULD DIMINISH FROM WEST TO EAST DURING THE MORNING HOURS OF MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...DAYS TWO AND THREE...MONDAY AND TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY... A THREE TO FIVE DAY STRETCH DURING MOST OF THIS WEEK OF WELL BELOW NORMAL TEMPERATURES WITH WIDESPREAD LOWS IN THE 20S EACH DAY SHOULD MODERATE LATE NEXT WEEKEND. TEMPERATURES COULD AVERAGE SOME 10 TO 15 DEGREES BELOW NORMAL ACROSS THE OUTLOOK AREA FOR EARLY DECEMBER. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED AGAIN THIS AFTERNOON AND TONIGHT FOR AREAS ALONG AND SOUTH OF A LINE FROM TENSAS PARISH LOUISIANA...TO SIMPSON AND LAUDERDALE COUNTIES IN MISSISSIPPI. OTHERWISE...ACTIVATION IS NOT EXPECTED FROM MONDAY THROUGH SATURDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 833 AM CST SUN DEC 4 2005 LAZ007-041530- MOREHOUSE- 833 AM CST SUN DEC 4 2005 ...STRONG THUNDERSTORM OVER NORTHEASTERN LOUISIANA... AT 830 AM A STRONG THUNDERSTORM WAS ENTERING MOREHOUSE PARISH. THIS STORM WAS MOVING TO THE NORTHEAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL UP TO HALF AN INCH IN DIAMETER. HEAVY RAIN WILL ALSO BE POSSIBLE. THIS STORM WILL AFFECT THE CITY OF BASTROP. CAB
The national radar mosaic for the moment the first event began.
13 hail, 1 thunderstorm wind. Local standard time, as filed.
A swath of marble to nickel to quarter sized hail fell across a good portion of Lincoln county. The hail storm continued eastward into Lawrence county.
A metal building was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482081, 5482082, 5482083, 5482084, 5482085, 5482086, 5482087, 5482088, 5482089, 5482090, 5482091, 5482092, 5482093, 5482094.